Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment to cure pcos

I am 24 years old and have been suffering with PCOD for the past 5+ years. I have also now been detected with TB in the stomach area about 4 months back. I have been prescribed metformin, AKT-4 and rezidom. I have been gaining weight in the past few months again. Kindly clarify the relationship between PCOD & TB. Also how can I cure PCOD completely.
Thu, 23 Mar 2017
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Diabetologist 's  Response
Hello,

Welcome to Healthcare Magic.

I have read your question fully and understand your concerns.

The weight gain you are currently having is due to your anti-tuberculosis medication. These medicines increase your appetite leading to increased eating/snacking. Hence you would have put on weight. Once the medicine course finishes, you would lose a few kgs, but you would need to eat healthy and also exercise.

There is no co-relation between PCOD and TB. PCOD is a condition of varying symptoms and occurs due to hormonal imbalance. TB is a bacterial infection.

There is no permanent cure for PCOD. But PCOD symptoms can be adequately controlled. As symptoms are varied, it is important to focus on the symptoms that are bothering the woman and treat it. For e.g.: some women with PCOD have abnormal hair growth on upper lip, chin etc. These women are offered hair removal creams. Some women with PCOD do not get pregnant. Treatment here is then focussed on helping the woman to conceive. Some women have irregular periods. Treatment then is focussed on regularising the women’s periods. Not all the women have all the symptoms of PCOD. PCOD is a very common hormonal disorder and majority of the women lead healthy successful lives.

I hope this answer has helped you.

Thank you
Regards
Dr Sunita Sayammagaru

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello doctor i had my 1st day of period on14/09/2013 n started taking diane 35 from 14/09/2013 bt my bleeding has not stopped. I am diagnosed with...

Recent questions on  Tuberculosis

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

mysonis13yearsold,he issufferingfromabdominal tb ,heis under treatmenttb from5months.but he s wight inceases 1kg,but abdominalpain is dicreases.but...

doctor1 MD

Hi, My husband is taking medicine for TB from last 3 months and he is now complaining pain in his back and thighs. Though Dr. told that TB...

doctor1 MD

Hi Doctor, I have Ehlers Danlos Syndrome and I had a MANTOUX test for tuberculose. Can it be different on a patient with EDS (the result of the...

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause...